Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 1, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 10, 2000, 2:20 AM CST for Coffee County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jan 10, 2000, 2:20 AM CST (08:20 UTC)
- Expired
- Jan 10, 2000, 3:00 AM CST
- In force
- 40 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Coffee County, AL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 10, 1:00 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 395 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTAE 100823 SVRTLH ALC031-100900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 220 AM CST MON JAN 10 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWEST COFFEE COUNTY IN ALABAMA * UNTIL 300 AM CST * AT 216 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 20 MILES NORTHWEST OF SHADY GROVE...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SHADY GROVE...BY 240 AM CST ELBA...BY 250 AM CST A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUC(E TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM...BUT BE ALERT FOR RAPIDLY CHANGING CONDITIONS. LAT...LON 3182 8627 3165 8634 3149 8589 3170 8580 TURNAGE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 10, 1:30 AM CST, 50 minutes earlier.
Area forecast discussion, Jan 10, 1:30 AM CST, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 230 AM EST MON JAN 10 2000 88-DS ARE LIT UP THIS MORNING AS SHOWERS AND THUNDERSTORMS ARE CURRENTLY SPREADING ACROSS THE CWA AHEAD OF A STRONG COLD FRONT PROGGD TO PASS THROUGH THE AREA LATER TODAY. LATEST SFC ANALYSIS PLACES COLD FRONT JUST WEST OF MS RVR WITH PRE FRONTAL SQUALL LINE MOVING ACROSS NRN AL/NW GA. MSAS SHOWS BEST INSTABILITY MOVING INTO SE AL ATTM. MODELS FAILY SIMILIAR ALOFT WITH MOVEMENT OF UPPER TROF ACROSS THE SOUTHEAST U.S. TODAY. SW FLOW ALOFT BECOMES NEARLY ZONAL OVER THE CWA THIS AFTN AND LASTS THROUGH THE FCST PERIOD. PLENTY OF JET SUPPORT WITH THIS SYSTEM PROMPTING ISSUANCE OF TORNADO WATCH BOX FOR PORTIONS OF THE CWA THIS MORNING. NGM/AVN STILL A LITTLE FASTER THAN ETA WITH MOVEMENT OF SYSTEM BUT MODELS IN FAIR AGREEMENT THAT AROUND 12Z MON BEST LIFT INDICATED BY DECENT OMEGA VALUES ALONG WITH MOST FAVORABLE JET CONFIGURATION. EXPECT RAPID CLEARING TONIGHT ACROSS THE AREA AS HIGH PRESSURE BUILDS IN. MRF DEPICTS A DRY WORK WEEK AHEAD. WIND AND SEAS NOT QUITE TO SCA CRITERIA BUT WITH TIGHTER GRADIENT AND STRONG STORMS EXPECTED TOWARD MORNING WL CONTINUE FOR TODAY. PRELIM... TLH 74/43 74/39 800 PFN 74/53 69/45 800 DHN 71/49 68/42 800 ABY 72/46 70/40 800 VLD 75/46 73/42 800 .TLH... FL...SMALL CRAFT ADVISORY SUWANNEE RIVER TO DESTIN TO 60 NM. AL...NONE. GA...NONE. MME
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 3:53 AM CST | Severe Thunderstorm Warning | TAE | Coffee, Dale, Geneva, Henry | 37 min |
| Jan 10, 4:17 AM CST | Severe Thunderstorm Warning | TAE | Houston | 28 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.